Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suggest treatment for fluctuations in blood sugar levels

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1607 Questions
Question
Hello,I am a 62 yr old male my weight is 120 kg and height is 6'3" . I am suffering from diabetes from last several years .my HbA1c came high this time it was 8.3 so doc change my medicine he prescribed Janumet 50/500 after breakfast and dinner and voglibose .3/500 after lunch and dinner. But I m taking plain voglibose.3 after lunch and dinner and ommited metformin from it. Now my fasting sugar is normal it's around 109 but PP comes higher it's between 150 to 175. Should I start metformin with viglibose ? Or more metformin will lower my sugar more. For high blood pressure I'm taking Lnblock 5 mg once. Pl guide me . Parag
Fri, 27 Apr 2018 in Diabetes
 
 
Answered by Dr. Suma Parinam 52 minutes later
Brief Answer:
Continue metformin with voglibose

Detailed Answer:
Hi,

I suggest to go with your doctor's combination of voglibose plus metformin. The problems of diabetes is not high sugar levels but fluctuations in levels before and after food.
Since fasting is 109, you should try post prandial around 140. Voglibose is not helping, so you may increase its dose or add metformin.
Since your doctor prescribed metformin please try it first.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor